Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


zithromax interaction with pep medication
Jan 16, 2014

dear dr

I had an encounter with a sex worker in kenya, insertive vaginal sex and the condom broke I noticed after about 5-10 secs and stopped immediately. I took the lady to the hospital to get her tested and she was negative. however I asked to take pep medication incase she caught hiv recently. I was given combivir and aluvia. I was also considering taking zithromax to kill a bacterial infection if there was one present. however im worried the zithromax will have an adverse affect. my main concern being it will cause the pep medication to be less effective ? could you please advise me on whether zithromax is ok to take with combivir and aluvia

many thanks for your time

Response from Dr. Young

Hello and thanks for posting.

There are no significant interactions between azithromycin (Zithromax) and your HIV PEP medications. Indeed, azithromycin is actually recommended for prevention of certain bacterial infections for people living with HIV who have very low CD4 cell counts.

Be well, BY



Previous
PEP Side effects, reversible?
Next
viramune, stocrin, and truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement